Jump to content

Photo

Should I Do The Regimen Or Retin A Micro After Accutane?


This topic has been archived. This means that you cannot reply to this topic.
8 replies to this topic

#1 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,469
    Gallery Images: 10
    Blog Entries: 12
    Likes: 584
About Me
  • Joined: 18-August 11

Achievements

     

Posted 23 April 2013 - 04:04 PM

I finish Claravis in 7 days and i still have acne though it is mostly clogged pores and pimples under the skin that are mostly not inflamed.  My acne is definitely light at this point but it is not clear.  My derm recommend i do retin a micro after treatment.  I bought the acne.org regimen but i am not sure if i should use it at this point as my acne is quite light and i don't want to make it worse.  Any opinions?

 

Thanks so much.  Whatever treatment i decide on, i want to start as soon as possible.


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#2 AKL

AKL

    Retired Mod

  • Veteran Members
  • Posts & Likes
    Posts: 5,300
    Likes: 1,237
About Me
  • Joined: 01-July 08

Posted 23 April 2013 - 04:34 PM

Hey Sasch! I would follow my derm's instructions. Have you talked to him/her about combining a retinoid with BP?


"When I was 5 years old, my mother always told me that happiness was the key to life. When I went to school, they asked me what I wanted to be when I grew up. I wrote down ‘happy’. They told me I didn’t understand the assignment. I told them they didn’t understand life.” - John Lennon


#3 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,469
    Gallery Images: 10
    Blog Entries: 12
    Likes: 584
About Me
  • Joined: 18-August 11

Achievements

     

Posted 23 April 2013 - 04:54 PM

Hey AKL!  We have discussed it and she seems to think a retinoid at this point is the best bet.  i guess i am just wary as i was on retinoids after 1 month of accutane with no consistent improvement.  Maybe doing it after a 6 month course could make a difference?  IDK.  At this point, i'm not sure if i want to risk irritating my mild acne with BP.


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#4 AKL

AKL

    Retired Mod

  • Veteran Members
  • Posts & Likes
    Posts: 5,300
    Likes: 1,237
About Me
  • Joined: 01-July 08

Posted 23 April 2013 - 05:07 PM

Yeah, I hear you. It's just that BP will also address the bacterial component. But I definitely wouldn't want to make things worse, so if your derm tells you to go for the retinoid, that's what I would do. It can take some time for a retinoid to work, just hang in there, alright? Even the toughest cookie will crack one day wink.png


"When I was 5 years old, my mother always told me that happiness was the key to life. When I went to school, they asked me what I wanted to be when I grew up. I wrote down ‘happy’. They told me I didn’t understand the assignment. I told them they didn’t understand life.” - John Lennon


#5 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,469
    Gallery Images: 10
    Blog Entries: 12
    Likes: 584
About Me
  • Joined: 18-August 11

Achievements

     

Posted 23 April 2013 - 05:33 PM

Ha ha -  you keep saying that. From your lips to God's ears.


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#6 AKL

AKL

    Retired Mod

  • Veteran Members
  • Posts & Likes
    Posts: 5,300
    Likes: 1,237
About Me
  • Joined: 01-July 08

Posted 23 April 2013 - 05:52 PM

:lol: I'll keep saying it, Sasch! I hope this retinoid regimen will do the job post-tane! Good luck and keep us posted!


"When I was 5 years old, my mother always told me that happiness was the key to life. When I went to school, they asked me what I wanted to be when I grew up. I wrote down ‘happy’. They told me I didn’t understand the assignment. I told them they didn’t understand life.” - John Lennon


#7 Ducky8989

Ducky8989

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 133
    Likes: 3
About Me
  • Joined: 20-April 10

Achievements

     

Posted 03 May 2013 - 12:36 AM

I would definitely try a retinoid before BP since retinoids are actually GOOD for your skin and antiaging. I would use it if I could, sadly it gives me hair loss :( BP is actually pro-aging because it induces the formation of free radicals so I would use it as a last resort only. 

 

Also, you may still clear up just from the accutane. I did accutane 2 years ago and was clear for 2 years (acne came back this spring). I didn't actually get fully clear until 2 months after I finished the accutane. 

 

However, even if you do completely clear up I would still recommend you use the retinoid to prevent acne from returning and to help with scarring, and also just for antiaging purposes since it really is amazing for that. 

 

If the acne doesn't clear after the accutane and after 3 months of using a retinoid then I would try the BP. Sadly I'm currently in that boat since I don't want to go back on accutane and can't tolerate retinoids. BP Is very effective though... its just a shame it's not great for aging. But then again, I'm sure constant inflamed acne is even more aging than the BP is anyway! 



#8 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,469
    Gallery Images: 10
    Blog Entries: 12
    Likes: 584
About Me
  • Joined: 18-August 11

Achievements

     

Posted 03 May 2013 - 03:52 PM

Hey ducky!  After careful consideration, i just decided to jump into the regimen as i have used a retinoid after accutane and never kept clear.  I didn't want to waste 3 months to have it happen again.  Right now my face is a hot mess and it is as if i never did a 6 month course of accutane but i suppose i just need to keep moving forward.  Are you on the regimen?  When does it get better?


It's a rocky road but like everything else in life, there is always a beginning and an end.  Here's to finding my end.

 

God is good to me..........more than I deserve.

 

James 1:2-4

Consider it all joy, my brethren, when you encounter various trials, knowing that the testing of your faith produces endurance. And let endurance have its perfect result, that you may be perfect and complete, lacking in nothing.


#9 Ducky8989

Ducky8989

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 133
    Likes: 3
About Me
  • Joined: 20-April 10

Achievements

     

Posted 04 May 2013 - 01:02 AM

I'm only in my third week of the regimen so I can't really say much. I started clearing within the first few days of use and have continued to clear up though!

 

A few days ago I was having awful dryness/flaking even with a lot of jojoba oil in my moisturizer. I started adding a dime size amount of aquaphor to my moisturizer as well (a trick i discovered when i was super dry on accutane) and that completely fixed the dryness. Definitely go easy, only use the BP at night for the first week and then don't overdo it until you see how your skin reacts. I was using a quite a bit in the second week because it didn't seem like I was having any issues tolerating it then all of a sudden overnight my skin got horribly dry, peeling and burnt feeling.